Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 175, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 13, 1999, 3:28 PM EDT for Lorain County, Ohio. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 1999, 3:28 PM EDT (19:28 UTC)
- Expired
- Oct 13, 1999, 4:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 3:45 PM EDT | Hail 0.88 | Amherst, OH | |
| Oct 13, 4:15 PM EDT | Thunderstorm Wind | Lorain, OH | Around a dozen trees were downed in and around Lorain. One tree landed on the roof of a house in Lorain and caused some damage. |
| Oct 13, 4:30 PM EDT | Thunderstorm Wind | Avon Lake, OH | Many large trees downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -454 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 131932 RRA SVRCLE OHC093-132030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT WED OCT 13 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LORAIN COUNTY IN OHIO * UNTIL 430 PM EDT * AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF LORAIN TO 6 MILES SOUTHWEST OF NORWALK...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VERMILION NORTH RIDGEVILLE LORAIN GRAFTON ELYRIA AVON LAKE AMHERST HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECASTt OFFICE IN CLEVELAND. $$ LAPLANTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:30 PM EDT, 58 minutes earlier.
Area forecast discussion, Oct 13, 2:30 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT WED OCT 13 1999 HAVENT HAD A CHANCE TO TAKE AN IN DEPTH LOOK AT MODELS. BASICALLY HAVE FRONT MOVING THROUGH CLEVELAND AROUND 22Z...WITH THE FRONT PUSHING WELL EAST OF THE AREA OVERNIGHT. OBVIOUSLY POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT EAST OF THE FRONT. MUCH COLDER AIR PORING IN BEHIND THE FRONT...850 TEMPS DROP TO -2. WILL STAY FAIRLY CLOSE TO MOS AS FAR AS TEMPS. NEXT SYSTEM MOVES THROUGH AREA SUNDAY WITH LINGERING LOW DEVELOPING MONDAY. .CLE...NONE. BRAY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:41 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 49 min |
| Oct 13, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 39 min |
| Oct 13, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 47 min |
| Oct 13, 3:05 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 40 min |
| Oct 13, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 38 min |
| Oct 13, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Richland | 51 min |
| Oct 13, 3:47 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Medina | 58 min |
| Oct 13, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 50 min |
| Oct 13, 4:08 PM EDT | Tornado Warning | CLE | Richland | 37 min |
| Oct 13, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 64 min |
| Oct 13, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 42 min |
| Oct 13, 4:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 62 min |
| Oct 13, 4:34 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 41 min |
| Oct 13, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 38 min |
| Oct 13, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 30 min |
| Oct 13, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| Oct 13, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 48 min |
| Oct 13, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 43 min |
| Oct 13, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 63 min |
| Oct 13, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 44 min |
| Oct 13, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 52 min |
| Oct 13, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 50 min |
| Oct 13, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Oct 13, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 55 min |
| Oct 13, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 49 min |
| Oct 13, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 45 min |
| Oct 13, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.